MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366664
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
Material no.366664, batch no.Unknown.It was reported that during use of the bd vacutainer® lithium heparinn (lh) 37 usp units blood collection tubes the tubes are under filling.The following information was provided by the initial reporter: it has come to our attention that one of our sites is having substantial problems with the soft draw tubes.They are reporting underfilling (only 2/3 full) including the green and lavender.This is mostly a problem when using a butterfly.The site confirmed that they are using the clear discard tube to clear the butterfly tubing first and then the flow stops once the soft draw tubes are attached.We are looking into the type of adapter they are using for the tubes to see if this could be the reason.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos from the customer facility for evaluation.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through a capa 260774.The investigation is still on-going and improvements will be made as the potential causes of this issue are identified.H3 other text : see section h.10.
 
Event or Problem Description
Material no.366664.Batch no.Unknown.It was reported that during use of the bd vacutainer® lithium heparinn (lh) 37 usp units blood collection tubes the tubes are under filling.The following information was provided by the initial reporter: it has come to our attention that one of our sites is having substantial problems with the soft draw tubes.They are reporting underfilling (only 2/3 full) including the green and lavender.This is mostly a problem when using a butterfly.The site confirmed that they are using the clear discard tube to clear the butterfly tubing first and then the flow stops once the soft draw tubes are attached.We are looking into the type of adapter they are using for the tubes to see if this could be the reason.

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9076372
Report Number1917413-2019-02084
Device Sequence Number449238
Product Code JKA
UDI-Device Identifier50382903666640
UDI-Public50382903666640
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number366664
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;